Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 42, NWS Raleigh, NC

May 31, 2004Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 31, 2004, 7:18 AM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2004, 7:18 AM EDT (11:18 UTC)
Expired
May 31, 2004, 8:00 AM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 5:50 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 311118
SVRRAH
NCC057-067-311200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
716 AM EDT MON MAY 31 2004

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 AM EDT

* AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES  
  NORTHWEST OF WINSTON-SALEM TO 16 MILES WEST OF LEXINGTON...MOVING  
  EAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE  LIKELY WITH THIS    
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  THE TRIAD... 
  PFAFFTOWN...REEDY CREEK...
  ARCADIA...ROSMONT...
  LEXINGTON...SMITH-REYNOLDS AIRPORT...
  DENNIS...GUM TREE...
  SEDGE GARDEN...
  FAIR GROVE...

DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. THESE WINDS BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY THE DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
MONDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3624 8040 3606 8042 3598 8031 3576 8045
      3572 8011 3624 8004

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:10 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 31, 3:10 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 AM EDT MON MAY 31 2004

.DISCUSSION...
FAVORED 00Z GFS SOLUTION THROUGH WED AS IT INITIALIZED THE MID LEVEL
WIND FIELD BETTER AND ITS AREAS OF UPPER DIVERGENCE ALIGNED BEST
WITH LINES OF CONVECTION.

EXPECT SCATTERED ACTIVITY ACROSS CENTRAL NC THROUGH 12-13Z THEN
EXPECT CONVECTIVE BAND CURRENTLY ADVANCING INTO EASTERN TN TO
IMPINGE UPON WESTERN PERIPHERY OF PIEDMONT. IF STRATUS BECOMES
WIDESPREAD ENOUGH NEXT FEW HOURS... THIS MAY PREVENT LOWER LAYERS OF
ATMOSPHERE FROM REALIZING FULL INSTABILITY POTENTIAL. THE EXCEPTION
TO THIS WOULD BE THE COASTAL PLAIN AND SANDHILL COUNTIES WHERE
ENOUGH MIXING MAY OCCUR LATER THIS MORNING TO LIFT STRATUS AND ALLOW
FOR A FEW HOURS OF SUN BEFORE CONVECTION BAND ADVANCES EAST.

APPEARS GREATEST SEVERE WEATHER THREAT WILL BE FROM DAMAGING
STRAIGHT-LINE WINDS AS PROJECTED WIND PROFILES SUGGEST MULTICELLULAR
LINES TODAY. GREATEST WIND POTENTIAL ASSOCIATED WITH BOWS IN THE
LINES. PROJECTED HELICITY VALUES AND AVAILABLE CONVECTIVE ENERGY
SUGGEST TORNADO RISK HIGHER WEST AND NORTH OF REGION. WILL ISSUE SPS
BEFORE 5 AM TO HIGHLIGHT SEVERE POTENTIAL.

MAX TEMPS TRICKY TODAY. LOWERED SLIGHTLY FROM PREVIOUS
FORECAST AS CLOUDS/CONVECTION MAY LIMIT TEMPS LATE THIS
MORNING/EARLY AFTERNOON... BUT ENOUGH BREAKS IN SKY COVERAGE THIS
AFTERNOON IN THE WEST HALF MAY ALLOW FOR SOME TEMP RECOVERY.

MAINTAINED DRY FORECAST TONIGHT THROUGH MOST OF WED. APPEARS RAIN
CHANCES WILL INCREASE LATE WED AND MORE SO WED NIGHT. ADJUSTED POPS
WED TO ACCOUNT FOR LESS POTENTIAL DURING THE MORNING/EARLY AFTERNOON
HOURS.

LITTLE IF ANY CHANGES REQUIRED OF FORECAST BEYOND THURSDAY. MAY NEED
TO INTRODUCE CHANCE POPS FOR THE WEEKEND BUT PLENTY OF TIME BETWEEN
NOW AND THEN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NC...NONE.

&&

WSS
Hazardous weather outlook, May 31, 6:05 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
605 AM EDT MON MAY 31 2004

NCZ007>011-021>028-038>043-073>078-084>086-088-089-311501-
ALAMANCE NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON...
CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...
DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...
GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...
HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG...
MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH...
RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...
TROY...WARRENTON...WEST RALEIGH AND WINSTON-SALEM
605 AM EDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA TODAY.

A MOIST AND UNSTABLE AIRMASS COVERS ALL OF CENTRAL NORTH CAROLINA
THIS MORNING. A BAND OF SHOWERS AND THUNDERSTORMS CROSSING THE
MOUNTAINS WILL CONTINUE TO ADVANCE TOWARD CENTRAL NORTH CAROLINA
THIS MORNING. STRENGTHENING WINDS IN THE UPPER ATMOSPHERE COUPLED
WITH THE MOIST UNSTABLE AIR ALREADY IN PLACE WILL BE THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS..

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS
WHICH COULD REACH SPEEDS AS HIGH AS 65 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

IN THE WEST THE THREAT WILL BE THIS MORNING AND IN THE EAST THE
THREAT WILL BE MAINLY AFTER 12 NOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN THE WEST THIS MORNING AND IN
THE EAST LATE MORNING THROUGH THE AFTERNOON.

In the hours before

Special weather statement, May 31, 4:35 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 AM EDT MON MAY 31 2004

NCZ001-002-007>011-018-021>028-033-034-038>043-048>055-058>067-
073>078-083>086-088-089-310600-
ALAMANCE NC-ALLEGHANY NC-ANSON NC-ASHE NC-AVERY NC-BURKE NC-
CALDWELL NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MCDOWELL NC-
MITCHELL NC-MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-PERSON NC-
POLK NC-RANDOLPH NC-RICHMOND NC-RUTHERFORD NC-SAMPSON NC-SCOTLAND NC-
STANLY NC-VANCE NC-WAKE NC-WARREN NC-WATAUGA NC-WAYNE NC-WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BANNER ELK...
BURLINGTON...CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...
DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...
GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...
HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG...
MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH...
RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...
TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM
420 AM EDT MON MAY 31 2004

...THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA TODAY...

A MOIST AND UNSTABLE AIRMASS COVERS ALL OF CENTRAL NORTH CAROLINA
THIS MORNING. A BAND OF SHOWERS AND THUNDERSTORMS CROSSING THE
MOUNTAINS WILL CONTINUE TO ADVANCE TOWARD CENTRAL NORTH CAROLINA
THIS MORNING. STRENGTHENING WINDS BETWEEN 5 AND 12 THOUSAND FEET IN
THE ATMOSPHERE COUPLED WITH THE MOIST UNSTABLE AIR ALREADY IN PLACE
WILL SET THE STAGE FOR STRONG TO SEVERE THUNDERSTORMS TODAY ACROSS
CENTRAL NORTH CAROLINA.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS
WHICH COULD REACH SPEEDS AS HIGH AS 65 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

IT APPEARS THAT THE THREAT OF SEVERE STORMS WILL INCREASE IN THE
WESTERN PIEDMONT COUNTIES INCLUDING THE TRIAD REGION AND ALBEMARLE
AS EARLY AS 9 OR 10 AM.  THE THREAT OF SEVERE WEATHER WILL INCREASE
OVER THE REMAINDER OF THE PIEDMONT COUNTIES AND THE SANDHILLS
INCLUDING THE TRIANGLE AREA... SOUTHERN PINES AND HENDERSON BY MID
DAY OR EARLY AFTERNOON.  FOR COUNTIES ALONG AND EAST OF I-95... THE
SEVERE WEATHER THREAT WILL INCREASE AFTER 2 PM.

THE SEVERE WEATHER THREAT WILL DIMINISH IN THE WESTERN COUNTIES BY
EARLY AFTERNOON... AND OVER THE REMAINDER OF CENTRAL NORTH CAROLINA
AFTER 4 OR 5 PM.

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY... STARTING
AS EARLY AS 8 OR 9 AM IN THE TRIAD REGION. SKYWARN SPOTTER
ACTIVATION IN THE SANDHILLS AND TRIANGLE REGIONS MAY START AS EARLY
AS 10 OR 11 AM.

DUE TO THE VARIOUS OUTDOOR ACTIVITIES PLANNED FOR TODAY... PEOPLE
NEED TO KEEP ABREAST OF THE LATEST WEATHER BULLETINS THAT ARE LIKELY
TO BE ISSUED. THE STORMS WILL BE FAST MOVING... EXPECTED TO
MOVE EAST NORTHEAST BETWEEN 40 AND 50 MPH. THUS... YOU MAY ONLY HAVE
A FEW MINUTES TO TAKE QUICK ACTION TO PROTECT YOURSELF AND OTHERS.
BOATERS ON AREA LAKES WILL NEED TO PAY ESPECIALLY CLOSE ATTENTION TO
THE WEATHER CONDITIONS AS THEY WILL DETERIORATE IN A SHORT TIME
SPAN. AT THE FIRST SIGN OF IMPENDING ADVERSE WEATHER SUCH AS A
DARKENING HORIZON OR DISTANT THUNDER... HEAD TO SHORE IMMEDIATELY.

AGAIN... EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER
GROUPS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE.

WSS
Special weather statement, May 31, 4:35 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION FOR EXPIRATION TIME IN CODING
NATIONAL WEATHER SERVICE RALEIGH NC
435 AM EDT MON MAY 31 2004

NCZ001-002-007>011-018-021>028-033-034-038>043-048>055-058>067-
073>078-083>086-088-089-311800-
ALAMANCE NC-ALLEGHANY NC-ANSON NC-ASHE NC-AVERY NC-BURKE NC-
CALDWELL NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MCDOWELL NC-
MITCHELL NC-MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-PERSON NC-
POLK NC-RANDOLPH NC-RICHMOND NC-RUTHERFORD NC-SAMPSON NC-SCOTLAND NC-
STANLY NC-VANCE NC-WAKE NC-WARREN NC-WATAUGA NC-WAYNE NC-WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BANNER ELK...
BURLINGTON...CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...
DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...
GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...
HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG...
MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH...
RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...
TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM
435 AM EDT MON MAY 31 2004

...THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA TODAY...

A MOIST AND UNSTABLE AIRMASS COVERS ALL OF CENTRAL NORTH CAROLINA
THIS MORNING. A BAND OF SHOWERS AND THUNDERSTORMS CROSSING THE
MOUNTAINS WILL CONTINUE TO ADVANCE TOWARD CENTRAL NORTH CAROLINA
THIS MORNING. STRENGTHENING WINDS BETWEEN 5 AND 12 THOUSAND FEET IN
THE ATMOSPHERE COUPLED WITH THE MOIST UNSTABLE AIR ALREADY IN PLACE
WILL SET THE STAGE FOR STRONG TO SEVERE THUNDERSTORMS TODAY ACROSS
CENTRAL NORTH CAROLINA.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS
WHICH COULD REACH SPEEDS AS HIGH AS 65 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

IT APPEARS THAT THE THREAT OF SEVERE STORMS WILL INCREASE IN THE
WESTERN PIEDMONT COUNTIES INCLUDING THE TRIAD REGION AND ALBEMARLE
AS EARLY AS 9 OR 10 AM.  THE THREAT OF SEVERE WEATHER WILL INCREASE
OVER THE REMAINDER OF THE PIEDMONT COUNTIES AND THE SANDHILLS
INCLUDING THE TRIANGLE AREA... SOUTHERN PINES AND HENDERSON BY MID
DAY OR EARLY AFTERNOON.  FOR COUNTIES ALONG AND EAST OF I-95... THE
SEVERE WEATHER THREAT WILL INCREASE AFTER 2 PM.

THE SEVERE WEATHER THREAT WILL DIMINISH IN THE WESTERN COUNTIES BY
EARLY AFTERNOON... AND OVER THE REMAINDER OF CENTRAL NORTH CAROLINA
AFTER 4 OR 5 PM.

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY... STARTING
AS EARLY AS 8 OR 9 AM IN THE TRIAD REGION. SKYWARN SPOTTER
ACTIVATION IN THE SANDHILLS AND TRIANGLE REGIONS MAY START AS EARLY
AS 10 OR 11 AM.

DUE TO THE VARIOUS OUTDOOR ACTIVITIES PLANNED FOR TODAY... PEOPLE
NEED TO KEEP ABREAST OF THE LATEST WEATHER BULLETINS THAT ARE LIKELY
TO BE ISSUED. THE STORMS WILL BE FAST MOVING... EXPECTED TO
MOVE EAST NORTHEAST BETWEEN 40 AND 50 MPH. THUS... YOU MAY ONLY HAVE
A FEW MINUTES TO TAKE QUICK ACTION TO PROTECT YOURSELF AND OTHERS.
BOATERS ON AREA LAKES WILL NEED TO PAY ESPECIALLY CLOSE ATTENTION TO
THE WEATHER CONDITIONS AS THEY WILL DETERIORATE IN A SHORT TIME
SPAN. AT THE FIRST SIGN OF IMPENDING ADVERSE WEATHER SUCH AS A
DARKENING HORIZON OR DISTANT THUNDER... HEAD TO SHORE IMMEDIATELY.

AGAIN... EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER
GROUPS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE.

WSS
Special weather statement, May 31, 6:22 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 AM EDT MON MAY 31 2004

NCZ021-022-038-039-311130-
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
INCLUDING THE CITIES OF...ASHEBORO...GREENSBORO...HIGH POINT...
LEXINGTON...RANDLEMAN AND WINSTON-SALEM
622 AM EDT MON MAY 31 2004

...STRONG THUNDERSTORMS TO ENTER THE TRIAD REGION BETWEEN 7 AND 8 AM
EDT...

A BAND OF SHOWERS AND THUNDERSTORMS WAS MOVING EAST AT 45 MPH ACROSS
THE NORTHERN MOUNTAINS AND FOOTHILLS OF NORTHWEST NORTH CAROLINA AT
620 AM.  ON THIS TRACK...STRONG THUNDERSTORMS WILL ENTER FORSYTH AND
DAVIDSON COUNTIES BEFORE 730 AM... THEN RACE INTO SECTIONS OF
GUILFORD AND RANDOLPH COUNTIES BY 8 AM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

REMEMBER... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE
REGION UNTIL 11 AM EDT.

Nearby

Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.